Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jul 1, 2024, 12:34 PM CDT for Johnson County, Lafayette County, Missouri. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2024, 12:34 PM CDT (17:34 UTC)
- Expired
- Jul 1, 2024, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, MO, Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 36 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:30 PM CDT | FLOOD | 4 Ne Odessa, MO | Social media report of flooding of small creeks south of Lexington. Time estimated from social media report and radar. |
| Jul 1, 1:30 PM CDT | FLASH FLOOD | 4 S Napoleon, MO | Delayed report. Multiple roads flooded in western Lafayette County. Flooding on Hwy D and Hwy FF with road closures. Multiple closures still in place today. Time estimated from social media and dispatch reports and confirmed from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
553
WGUS53 KEAX 011734
FFWEAX
MOC101-107-012000-
/O.NEW.KEAX.FF.W.0019.240701T1734Z-240701T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1234 PM CDT Mon Jul 1 2024
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Johnson County in west central Missouri...
Southern Lafayette County in west central Missouri...
* Until 300 PM CDT.
* At 1234 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warrensburg, Oak Grove, Odessa, Higginsville, Knob Noster,
Concordia, Holden, Whiteman Air Force Base, Kingsville, Mayview,
Whiteman Afb, Lake Lafayette, Centerview, Emma, Bates City,
Aullville, Fayetteville and Pittsville.
This includes Interstate 70 in Missouri between mile markers 30 and
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3908 9349 3863 9351 3864 9412 3866 9412
3866 9413 3908 9411
FLASH FLOOD...RADAR INDICATED
$$
CMS1 follow-up statement
683
WGUS73 KEAX 011955
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
255 PM CDT Mon Jul 1 2024
MOC101-107-012005-
/O.EXP.KEAX.FF.W.0019.000000T0000Z-240701T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson MO-Lafayette MO-
255 PM CDT Mon Jul 1 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 3 PM CDT THIS AFTERNOON FOR
JOHNSON AND SOUTHERN LAFAYETTE COUNTIES IN WEST CENTRAL MISSOURI...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3908 9349 3863 9351 3864 9412 3866 9412
3866 9413 3908 9411
$$
CMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:20 PM CDT, 14 minutes earlier. Its key messages:
- Very hot and humid conditions expected to return Tuesday.
- Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two.
Area forecast discussion, Jul 1, 12:20 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1220 PM CDT Mon Jul 1 2024 .KEY MESSAGES... - Very hot and humid conditions expected to return Tuesday. - Strong to severe storms possible Tuesday afternoon into Wednesday morning. The main threat will be damaging straight- line winds. The strongest storms may produce an isolated hail or a tornado or two. && .DISCUSSION... Issued at 427 AM CDT Mon Jul 1 2024 In the upper levels, there is ridging just to our northwest over central CONUS. There is a fairly zonal flow over the area with winds out of the northwest. At the surface, there is a surface high over the Great Lakes region. As a result, winds are currently out of the east. Winds are expected to slowly shift to the southeast through the day. A lingering surface boundary to the south has slowly drifted north. Showers and thunderstorms have developed along the boundary with isentropic ascent at 305K and have started to move east. They are expected to move into the region later this morning. At this time, no severe weather is expected. As the surface high continues to move further east moving into Tuesday, winds will begin to shift to south advecting warmer, more saturated air. High temperatures for Tuesday are expected to stay around the low to mid 90s. With increased moisture, dew point temperatures are anticipated to reach the low to mid 70s. Heat indices are expected to range from 105-111 degrees F across the region. A heat advisory will need to be considered for these conditions. A potential for strong to severe storms Tuesday afternoon going into early Wednesday morning. A surface low and associated frontal boundary is expected to move through the area with showers and thunderstorms developing along the boundary. Some storms are expected to be strong to severe with 40-50 knots of bulk shear, CAPE values almost reaching 4,000 J/kg, and 70 degree dew points. The main threat at this time seems to be damaging straight-line winds. However, the strongest storms may produce isolated events of large hail and a tornado or two. Uncertainty still exists with the event being a few days out. For the remainder of the week, the pattern becomes a more unsettled as several shortwaves are expected to move through the area. This suggests multiple chances for rain during the second half of the week. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1220 PM CDT Mon Jul 1 2024 Showers and thunderstorms from this morning have begun exiting off towards the east, leaving behind low ceilings and gustier winds. Upstream guidance suggests the persistence of IFR ceilings through much of today, with model guidance insinuating that ceilings will rise closer to the evening from the south towards the north. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...SPG/BT
Hazardous weather outlook, Jul 1, 5:11 AM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 511 AM CDT Mon Jul 1 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 511 AM CDT Mon Jul 1 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat indices expected to range from 100-111 degrees F Tuesday afternoon. Strong to severe thunderstorms possible Tuesday afternoon into Wednesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 1, 12:08 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1208 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM Flash Flood 2 NNE Grandview 38.91N 94.52W
07/01/2024 Jackson MO Public
Multiple vehicles stuck in flood waters near
the Blue Ridge Blvd area near I-49 and
US-71. Time based on social media report.
&&
CMSLocal storm report, Jul 1, 12:09 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1209 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM Flash Flood 4 NE Stanley 38.90N 94.62W
07/01/2024 Johnson KS Law Enforcement
Multiple water assists and stalled vehicles
near 124th and Nall. Time estimated from
radar.
&&
CMSLocal storm report, Jul 1, 12:13 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1213 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM Flood 1 S Overland Park 38.97N 94.67W
07/01/2024 Johnson KS Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
CMSLocal storm report, Jul 1, 12:15 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1215 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM Flash Flood 2 N Belton 38.84N 94.53W
07/01/2024 Jackson MO Fire Dept/Rescue
Flooding near 155th Street and US-71/I-49
with traffic control required.
&&
CMSLocal storm report, Jul 1, 12:23 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1223 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM Flash Flood 2 SE Lee's Summit 38.90N 94.36W
07/01/2024 Jackson MO Fire Dept/Rescue
Bailey Road closed from high water near
Country Lane. Time based on dispatch report.
&&
CMSLocal storm report, Jul 1, 12:24 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
1224 PM CDT Mon Jul 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Flood 2 SW Olathe 38.86N 94.84W
07/01/2024 Johnson KS Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:41 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 5 hr |
| Jul 1, 11:30 AM CDT | Flash Flood Warning | EAX | Cass, Jackson | 2 hr |
| Jul 1, 11:34 AM CDT | River Flood Warning | EAX | Jackson | 14 hr |
| Jul 1, 11:48 AM CDT | River Flood Warning | EAX | Jackson | 7 hr |
| Jul 1, 11:58 AM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette | 36 min |
| Jul 1, 1:01 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Jul 1, 1:01 PM CDT | River Flood Warning | EAX | Jackson | 9 hr |
| Jul 1, 2:16 PM CDT | Heat Advisory | EAX | Andrew, Bates, Buchanan, Caldwell, Carroll, Cass and 23 more | 30 hr |
| Jul 1, 2:33 PM CDT | River Flood Warning | EAX | Jackson | 17 hr |
| Jul 1, 3:33 PM CDT | River Flood Warning | EAX | Jackson | 23 hr |
| Jul 1, 3:43 PM CDT | Areal Flood Warning | EAX | Cass, Jackson | 3 hr |
| Jul 1, 4:06 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 26 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.